Background: Antiplatelet therapy (APT) after percutaneous coronary intervention (PCI) prevents ischemic events with increased risk of bleeding. Little is known about the relationship between hypoalbuminemia and bleeding risk in patients receiving APT after PCI. This study investigated the association between serum albumin level and bleeding events in this population. Methods and Results: We enrolled 438 consecutive patients who were prescribed dual APT (DAPT; aspirin and thienopyridine) beyond 1 month after successful PCI without adverse events. The patients were divided into 3 groups according to serum albumin tertile: tertile 1, ≤3.7 g/dL; tertile 2, 3.8-4.1 g/dL; and tertile 3, ≥4.2 g/dL. Adverse bleeding events were defined as Bleeding Academic Research Consortium criteria types 2, 3, and 5. During the median follow-up of 29.5 months, a total of 30 adverse bleeding events were observed. Median duration of DAPT was 14 months. The tertile 1 group had the highest risk of adverse bleeding events (eventfree rate, 83.1%, 94.3% and 95.8%, respectively; P<0.001). On Cox proportional hazards modeling, serum albumin independently predicted adverse bleeding events (HR, 0.10, 95% CI: 0.027-0.39, P=0.001, for tertile 3 vs. tertile 1).
All Science Journal Classification (ASJC) codes
- Cardiology and Cardiovascular Medicine